Alert archive / Arizona / Heat Advisories in 2007
Heat Advisory 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this heat advisory at Aug 27, 2007, 3:36 PM MST. It took effect at Aug 28, 2007, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 3:36 PM MST (22:36 UTC)
- In effect from
- Aug 28, 2007, 10:00 AM MST
- Expired
- Aug 28, 2007, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 272236 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 336 PM MST MON AUG 27 2007 AZZ022-023-027-028-281200- /O.NEW.KPSR.HT.Y.0021.070828T1700Z-070829T0300Z/ /O.NEW.KPSR.HT.Y.0022.070829T1700Z-070830T0300Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE... CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE... MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 336 PM MST MON AUG 27 2007 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HEAT ADVISORY FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY AND MARICOPA COUNTY DESERT AREAS INCLUDING THE GREATER PHOENIX AREA. THIS ADVISORY IS IN EFFECT FROM 10 AM TO 8 PM MST BOTH TUESDAY AND WEDNESDAY. STRONG HIGH PRESSURE ALOFT WILL CONTINUE BUILDING OVER ARIZONA RESULTING IN HOTTER WEATHER TUESDAY AND SLIGHTLY HOTTER WEATHER WEDNESDAY. SOME FORECAST HIGHS FOR TUESDAY ARE 110 AT SKY HARBOR IN PHOENIX...111 AT GILA BEND...AND 108 AT COOLIDGE. IT IS EXPECTED TO BE ANOTHER DEGREE OR SO HOTTER WEDNESDAY AS TEMPERATURES CLIMB TO NEAR RECORD HIGH LEVELS. IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE. DURING PROLONGED PERIODS OF HEAT...INDIVIDUALS CAN SUFFER HEAT- RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF. IF YOU PLAN TO BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME IN THE AFTERNOON OR EARLY EVENING...STAY IN THE SHADE AS MUCH AS POSSIBLE AND DRINK ABUNDANT AMOUNTS OF WATER. WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. STOP OUTDOOR ACTIVITIES... DRINK LOTS OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES...AND IF POSSIBLE...SPEND MORE TIME IN AIR-CONDITIONED OR WELL-VENTILATED PLACES. $$ ELLIS
4 follow-up statements
000 WWUS75 KPSR 281113 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 413 AM MST TUE AUG 28 2007 AZZ022-023-027-028-282300- /O.CON.KPSR.HT.Y.0021.070828T1700Z-070829T0300Z/ /O.CON.KPSR.HT.Y.0022.070829T1700Z-070830T0300Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE... CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE... MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 413 AM MST TUE AUG 28 2007 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY AND MARICOPA COUNTY DESERT AREAS INCLUDING THE GREATER PHOENIX AREA... ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY... STRONG HIGH PRESSURE ALOFT WILL CONTINUE BUILDING OVER ARIZONA RESULTING IN HOTTER WEATHER TODAY...AND SLIGHTLY HOTTER WEATHER WEDNESDAY. SOME FORECAST HIGHS FOR TODAY ARE 110 AT SKY HARBOR AIRPORT IN PHOENIX...111 AT GILA BEND...AND 108 AT COOLIDGE. IT IS EXPECTED TO BE ANOTHER DEGREE OR SO HOTTER WEDNESDAY AS TEMPERATURES CLIMB TO NEAR RECORD HIGH LEVELS. IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE. DURING PROLONGED PERIODS OF HEAT...INDIVIDUALS CAN SUFFER HEAT- RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF. IF YOU PLAN TO BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME IN THE AFTERNOON OR EARLY EVENING...STAY IN THE SHADE AS MUCH AS POSSIBLE AND DRINK ABUNDANT AMOUNTS OF WATER. WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. STOP OUTDOOR ACTIVITIES... DRINK LOTS OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES...AND IF POSSIBLE...SPEND MORE TIME IN AIR-CONDITIONED OR WELL-VENTILATED PLACES. $$ MEYERS
000 WWUS75 KPSR 281151 CCA NPWPSR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 443 AM MST TUE AUG 28 2007 AZZ022-023-027-028-282345- /O.COR.KPSR.HT.Y.0021.070828T1700Z-070829T0300Z/ /O.COR.KPSR.HT.Y.0022.070829T1700Z-070830T0300Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE... CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE... MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 443 AM MST TUE AUG 28 2007 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY AND MARICOPA COUNTY DESERT AREAS INCLUDING THE GREATER PHOENIX AREA... ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. A HEAT ADVISORY ALSO REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY. STRONG HIGH PRESSURE ALOFT WILL CONTINUE BUILDING OVER ARIZONA RESULTING IN HOTTER WEATHER TODAY...AND SLIGHTLY HOTTER WEATHER WEDNESDAY. SOME FORECAST HIGHS FOR TODAY ARE 110 AT SKY HARBOR AIRPORT IN PHOENIX...111 AT GILA BEND...AND 108 AT COOLIDGE. IT IS EXPECTED TO BE ANOTHER DEGREE OR SO HOTTER WEDNESDAY AS TEMPERATURES CLIMB TO NEAR RECORD HIGH LEVELS. IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE. DURING PROLONGED PERIODS OF HEAT...INDIVIDUALS CAN SUFFER HEAT- RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF. IF YOU PLAN TO BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME IN THE AFTERNOON OR EARLY EVENING...STAY IN THE SHADE AS MUCH AS POSSIBLE AND DRINK ABUNDANT AMOUNTS OF WATER. WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. STOP OUTDOOR ACTIVITIES... DRINK LOTS OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES...AND IF POSSIBLE...SPEND MORE TIME IN AIR-CONDITIONED OR WELL-VENTILATED PLACES. $$ MEYERS
000 WWUS75 KPSR 282153 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 253 PM MST TUE AUG 28 2007 AZZ020-021-025-026-CAZ031>033-291200- /O.EXA.KPSR.HT.Y.0021.000000T0000Z-070829T0300Z/ /O.EXA.KPSR.HT.Y.0022.070829T1700Z-070830T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 253 PM MST TUE AUG 28 2007 /253 PM PDT TUE AUG 28 2007/ ...HEAT ADVISORY IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HEAT ADVISORY FOR YUMA COUNTY...LA PAZ COUNTY...IMPERIAL COUNTY...AND EASTERN RIVERSIDE COUNTY INCLUDING YUMA AND THE EL CENTRO/IMPERIAL AREAS. THE HEAT ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING AND AGAIN FROM 10 AM TO 8 PM WEDNESDAY. STRONG HIGH PRESSURE ALOFT WILL CONTINUE BUILDING OVER ARIZONA RESULTING IN HOT WEATHER INTO THIS EVENING AND AGAIN WEDNESDAY. SOME FORECAST HIGHS FOR WEDNESDAY INCLUDE 112 AT YUMA...114 IN THE EL CENTRO/IMPERIAL AREA...113 AT BLYTHE AND TACNA...AND 112 AT BOUSE. IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE. DURING PROLONGED PERIODS OF HEAT...INDIVIDUALS CAN SUFFER HEAT- RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF. IF YOU PLAN TO BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME IN THE AFTERNOON OR EARLY EVENING...STAY IN THE SHADE AS MUCH AS POSSIBLE AND DRINK ABUNDANT AMOUNTS OF WATER. WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. STOP OUTDOOR ACTIVITIES... DRINK LOTS OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES...AND IF POSSIBLE...SPEND MORE TIME IN AIR-CONDITIONED OR WELL-VENTILATED PLACES. $$ AZZ022-023-027-028-291200- /O.CON.KPSR.HT.Y.0021.000000T0000Z-070829T0300Z/ /O.CON.KPSR.HT.Y.0022.070829T1700Z-070830T0300Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE... CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE... MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 253 PM MST TUE AUG 28 2007 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY... A HEAT ADVISORY REMAINS IN EFFECT FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY AND MARICOPA COUNTY DESERT AREAS INCLUDING THE GREATER PHOENIX AREA UNTIL 8 PM THIS EVENING AND AGAIN FROM 10 AM TO 8 PM WEDNESDAY. STRONG HIGH PRESSURE ALOFT WILL CONTINUE BUILDING OVER ARIZONA RESULTING IN HOT WEATHER INTO THIS EVENING AND AGAIN WEDNESDAY. SOME FORECAST HIGHS FOR WEDNESDAY INCLUDE 111 AT SKY HARBOR AIRPORT IN PHOENIX...112 AT GILA BEND...AND 109 AT COOLIDGE. IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE. DURING PROLONGED PERIODS OF HEAT...INDIVIDUALS CAN SUFFER HEAT- RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF. IF YOU PLAN TO BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME IN THE AFTERNOON OR EARLY EVENING...STAY IN THE SHADE AS MUCH AS POSSIBLE AND DRINK ABUNDANT AMOUNTS OF WATER. WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. STOP OUTDOOR ACTIVITIES... DRINK LOTS OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES...AND IF POSSIBLE...SPEND MORE TIME IN AIR-CONDITIONED OR WELL-VENTILATED PLACES. $$ ELLIS
000 WWUS75 KPSR 290306 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 806 PM MST TUE AUG 28 2007 AZZ020>023-025>028-CAZ031>033-291515- /O.EXP.KPSR.HT.Y.0021.000000T0000Z-070829T0300Z/ /O.CON.KPSR.HT.Y.0022.070829T1700Z-070830T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...SAN LUIS...SOMERTON... YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... AND THE SALTON SEA 806 PM MST TUE AUG 28 2007 /806 PM PDT TUE AUG 28 2007/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ WEDNESDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS EVENING... THE HEAT ADVISORY FOR YUMA COUNTY...LA PAZ COUNTY...IMPERIAL COUNTY ...EASTERN RIVERSIDE COUNTY...PORTIONS OF NORTHERN PINAL COUNTY...AND ALL OF MARICOPA COUNTY...INCLUDING THE GREATER PHOENIX...YUMA AND THE EL CENTRO/IMPERIAL AREAS...WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ WEDNESDAY. STRONG HIGH PRESSURE ALOFT WILL CONTINUE OVER ARIZONA RESULTING IN HOT WEATHER AGAIN WEDNESDAY. SOME FORECAST HIGHS FOR WEDNESDAY INCLUDE 111 AT SKY HARBOR AIRPORT IN PHOENIX...112 AT GILA BEND...109 AT COOLIDGE...112 AT YUMA...114 IN THE EL CENTRO/IMPERIAL AREA...113 AT BLYTHE AND TACNA...AND 112 AT BOUSE. IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE. DURING PROLONGED PERIODS OF HEAT...INDIVIDUALS CAN SUFFER HEAT- RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF. IF YOU PLAN TO BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME IN THE AFTERNOON OR EARLY EVENING...STAY IN THE SHADE AS MUCH AS POSSIBLE AND DRINK ABUNDANT AMOUNTS OF WATER. WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING. IF YOU WEAR A WIDE-BRIMMED HAT...YOUR HEAD AND BODY WILL BE MUCH COOLER. STOP OUTDOOR ACTIVITIES... DRINK LOTS OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES...AND IF POSSIBLE...SPEND MORE TIME IN AIR-CONDITIONED OR WELL-VENTILATED PLACES. $$ LW
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this heat advisory went out at Aug 27, 3:15 PM MST, 21 minutes earlier.
Area forecast discussion, Aug 27, 3:15 PM MST, 21 minutes before
AZZ020>028-CAZ030>033-280600-
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
315 PM MST MON AUG 27 2007
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT BUILDING OVER THE SOUTHWESTERN UNITED
STATES WILL RESULT IN HOTTER WEATHER TUESDAY AND SLIGHTLY HOTTER
WEATHER WEDNESDAY...THEN LITTLE CHANGE IS EXPECTED THURSDAY. IT WILL
ALSO BE DRIER TUESDAY WITH LITTLE DAY TO DAY CHANGE WEDNESDAY AND
THURSDAY. THIS IS EXPECTED TO KEEP THE POSSIBILITY OF AFTERNOON AND
EVENING THUNDERSTORMS CONFINED TO MAINLY THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA THROUGH THURSDAY. SOME MOISTURE IS EXPECTED TO
RETURN FOR A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FRIDAY THROUGH THE LABOR DAY HOLIDAY
WEEKEND.
&&
.SHORT TERM...
TONIGHT THROUGH THURSDAY...
THERE WERE CLOUD BUILDUPS WITH ISOLATED SHOWERS AND THUNDERSTORMS
OVER NORTHWEST MARICOPA COUNTY AND SOUTHERN GILA COUNTY. OTHERWISE...
SKIES WERE MOSTLY SUNNY WITH SOME CUMULUS CLOUDS TODAY...EXCEPT IT
WAS ALMOST COMPLETELY CLEAR AND SUNNY ALONG THE LOWER COLORADO RIVER
VALLEY...AND IN IMPERIAL AND EASTERN RIVERSIDE COUNTIES.
TEMPERATURES WERE GENERALLY 4 TO 7 DEGREES WARMER TODAY. IT WAS ALSO
DRIER WITH DEW POINT TEMPERATURES 2 TO 6 DEGREES GENERALLY 2 TO 4
DEGREES LOWER IN THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING
THE GREATER PHOENIX AREA...AND 6 TO 10 DEGREES LOWER IN SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA WITH LITTLE CHANGE IN THE HIGHER
TERRAIN EAST OF THE GREATER PHOENIX AREA. WIND WAS GENERALLY FROM
THE SOUTHWEST AND WEST 10 TO 20 MPH IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA...AND 5 TO 15 MPH IN SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA WITH SOME HIGHER GUSTS EARLY THIS
AFTERNOON.
STRONG HIGH PRESSURE ALOFT THAT HAS BEEN CENTERED EAST OF ARIZONA
WILL BE IN TRANSITION TUESDAY AND BECOME REESTABLISHED OVER ARIZONA
WEDNESDAY. THIS SYSTEM WILL RESULT IN HOTTER WEATHER TUESDAY AND
SLIGHTLY HOTTER WEATHER WEDNESDAY.
A HEAT ADVISORY HAS BEEN ISSUED FOR NORTHWEST AND NORTH-CENTRAL
PINAL COUNTY AND MARICOPA COUNTY DESERT AREAS INCLUDING THE GREATER
PHOENIX AREA FROM 10 AM TO 8 PM MST BOTH TUESDAY AND WEDNESDAY.
TEMPERATURES ARE EXPECTED TO GET CLOSE TO EXCESSIVE HEAT WARNING
CRITERIA AND NEAR RECORD HIGHS WEDNESDAY AS TEMPERATURES REACH THEIR
PEAK. SEE CLIMATE SECTION BELOW.
THE AIRMASS IS ALREADY SHOWING DRYING AND IT WILL CONTINUE TO GET
DRIER TUESDAY WITH LITTLE CHANGE WEDNESDAY AND THURSDAY. THIS IS
EXPECTED TO KEEP THE POSSIBILITY OF AFTERNOON AND EVENING
THUNDERSTORMS CONFINED TO MAINLY THE HIGHER TERRAIN OF SOUTH-CENTRAL
ARIZONA THROUGH THURSDAY.
&&
.LONG TERM...
THURSDAY NIGHT THROUGH LABOR DAY...
THE STRONG HIGH PRESSURE SYSTEM IS EXPECTED TO BECOME CENTERED OVER
SOUTHERN NEVADA AND UTAH FRIDAY AND THE LABOR DAY HOLIDAY WEEKEND
WITH A FLOW ALOFT FROM THE NORTHEAST AND EAST BRINGING A RETURN OF
SOME MOISTURE AT LEAST AS FAR WEST AS THE SOUTH-CENTRAL ARIZONA
DESERT AREAS INCLUDING THE GREATER PHOENIX AREAS. THUS...A SLIGHT
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED TO RETURN AT LEAST AS FAR WEST AS THE
DESERT AREAS OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA FRIDAY OVER THE LABOR DAY HOLIDAY WEEKEND. LATER SHIFTS MAY
EVEN WANT TO EXTEND THIS SLIGHT CHANCE FARTHER WEST ACROSS SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA. TEMPERATURES ARE EXPECTED TO DROP
SOMEWHAT EACH DAY WITH THE RETURN OF THE MOISTURE.
&&
.AVIATION...
AUGUST 27 1950 UTC (AUGUST 27 1250 MST)
SUFFICIENT MOISTURE AND INSTABILITY FOR ISOLATED THUNDERSTORM
DEVELOPMENT TODAY OVER THE LOWER ELEVATIONS AND MORE NUMEROUS OVER
THE HIGHER TERRAIN...MAINLY ARIZONA PORTIONS. LOWER ELEVATION
LOCATIONS MOST LIKELY TO SEE STORMS WILL BE NORTHWEST MARICOPA
COUNTY AND NORTHEAST LA PAZ. SOUTHWESTERLY STEERING FLOW TENDS NOT
TO BE FAVORABLE FOR STORMS REACHING THE PHOENIX METRO AREA...AND
THUS HELD OFF ON INDICATING STORMS AFFECTING KPHX OR KIWA. BUT
CUMULUS DEVELOPMENT OVER THE MOUNTAINS SOUTHEAST OF GILA BEND WILL
NEED TO WATCHED TO SEE IF THEY BECOME CUMULONIMBUS WHICH THEN HEAD
NORTHEASTWARD TOWARD PORTIONS OF THE PHOENIX AREA. KIPL...KBLH...AND
KYUM ARE EVEN LESS LIKELY TO HAVE STORMS.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
AUGUST 27 2205 UTC (AUGUST 27 1505 MST)
TEMPERATURES WILL CONTINUE TO RISE TUESDAY WITH SLIGHT ADDITIONAL
WARMING WEDNESDAY...LEVELING OFF THURSDAY...BEFORE GRADUALLY
DECREASING INTO EARLY NEXT WEEK. TEMPERATURES WILL CLIMB WELL ABOVE
NORMAL AND MAY FLIRT WITH RECORDS IN SOME SPOTS WEDNESDAY AND
THURSDAY. CONVERSELY...HUMIDITIES WILL DECREASE TUESDAY AND
WEDNESDAY...LEVELING OFF THURSDAY...THEN GRADUALLY INCREASING INTO
NEXT WEEK. AFTER TONIGHT...STORM CHANCES WILL BE CONFINED TO THE
HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA THROUGH THURSDAY BEFORE
EXPANDING INTO THE LOWER ELEVATIONS OF SOUTH-CENTRAL ARIZONA FRIDAY
INTO NEXT WEEK. APART FROM GUSTINESS ASSOCIATED WITH THUNDERSTORMS...
NO STRONG SUSTAINED WINDS ARE ANTICIPATED THIS WEEK.
&&
.CLIMATE...
PHOENIX FORECAST AVERAGE RECORD YEAR
HIGH HIGH HIGH
TUESDAY... 110 103 113 1998 AND TIED IN 2005
WEDNESDAY... 111 103 113 1948 AND TIED IN 1981
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HEAT ADVISORY FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY AND
MARICOPA COUNTY DESERT AREAS INCLUDING THE GREATER PHOENIX AREA
FROM 10 AM TO 8 PM MST BOTH TUESDAY AND WEDNESDAY.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...ELLIS
LONG TERM...ELLIS
AVIATION...AJ
FIRE WX...AJThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:36 PM MST | Heat Advisory | PSR | 37 hr |
Nearby
Heat Advisories in Arizona, 2007Heat Advisories in California, 2007Every heat advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.